MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CLT-957
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sd10 concomitant products: clt-957, clt-957 polysorb* 0 vio 75cm btp1 x36, (lot # a5a2014y); clt-957, clt-957 polysorb* 0 vio 75cm btp1 x36, (lot # a5a2014y); clt-957, clt-957 polysorb* 0 vio 75cm btp1 x36, (lot # a5b1180y); clt-957, clt-957 polysorb* 0 vio 75cm btp1 x36, (lot # a5a2014y); clt-957, clt-957 polysorb* 0 vio 75cm btp1 x36, (lot # a5a2014y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, in a laparoscopic myomectomy, while in the uterus, the multiple needles and thread were either broken upon opening or fractured during the procedure.Another device from another lot number was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Three hundred fifty-six sutures opened by the account and five hundred seventeen sealed samples that were representative of the complaint lot were returned for evaluation.Visual inspection noted three hundred twenty six sutures were returned opened with their needles attached.The sutures were fully wound within their retainers.Twenty needles were returned disengaged from the sutures.Upon microscopic inspection of the detached needles, normal crimp and swage marks were noted.The needle swages were full of suture material, indicating the sutures broke at or near the needle attachment points.Eight sutures were broken and attached to their needles.The sutures broke inches from the needle attachment point respectively.The measurement was taken with a steel rule.The foil pouches were inspected and no signs of damage or abnormalities were identified.Visual inspection of sixteen representative samples noted varying degrees of discoloration (dark color) and suture stiffness were noted near the needle attachment point of several sutures.The foil pouches were inspected and no signs of damage or abnormalities were identified.During functional testing, the breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The sutures were loaded onto an instron machine by clamping the needle with a pneumatic grip with a serrated face and the suture end with a pneumatic yarn grip.No suture breakage or fraying was noted while handling or loading the sutures into the instron machine.The instron then pulled the sutures at a rate until the needle disengaged from the sutures.The load force at the point of detachment was measured and the results were found to meet the mean and individual specifications.In addition to testing against specifications, the samples were subjected to testing of the needle attachment force of rotation following discussions with design engineering.Results demonstrated lower forces than are typical attachment forces of this size suture.No design specification or regulatory requirements exists for 90° attachment force.It was reported that multiple needles and thread were either broken upon opening or fractured during the procedure.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24659472
Report Number1219930-2026-01842
Device Sequence Number21154683
Product Code GAM
UDI-Device Identifier10884521044791
UDI-Public(01)10884521044791(17)291231(10)A5A2014Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLT-957
Device Catalogue NumberCLT-957
Device Lot NumberA5A2014Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown